I wear a veil for religious reasons and my doctor has told me I am vitamin D deficient and wants me to take a vitamin D supplement, but I’m just worried about the side effects.
What are the side effects of Vitamin D?
- 18 Sep 2018 by JemmaCS
- 17 September 2018 (5 weeks ago)
- vitamin d, vitamins, osteoporosis, vitamin d deficiency, osteomalacia, rickets, dietary supplementation, vitamin/mineral supplementation and deficiency, prevention of osteoporosis, side effect, doctor, supplement
Vitamin D is an important vitamin for good bone health. It helps with the absorption of calcium and the regulation of other minerals in the body. Without it, bones will become fragile, misshapen and soft, known as rickets in children and osteomalacia in adults. Vitamin D deficiency has also been associated with some cancers, heart disease, depression, and weight gain.
We make vitamin D in our skin when it is exposed to sunlight; however, people who are institutionalized or immobile, spend most of their time indoors, with dark skin, or cover their skin for religious reasons are at risk of vitamin D deficiency.
Vitamin D has very few side effects when taken at dosages recommended for your age. Side effects are more likely if you take too much vitamin D in the form of supplements, which would then increase your absorption of calcium. These side effects may include:
- Abnormal heart rhythms
- Bone pain
- Confusion or disorientation
- High blood calcium levels
- Kidney stones
- Muscle weakness or fatigue
- Poor appetite
- Stomach pain.
For more information about vitamin D see here
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jul 2010 • 6 answers
Posted 16 Dec 2010 • 1 answer
Posted 6 Apr 2011 • 2 answers
I Was told I was low in vitamin D and read that vitamin D3 is the vitamin to take. It's all confusi?
Posted 21 Oct 2011 • 4 answers
Posted 7 Jul 2012 • 4 answers